Hail, Stark
- When
- July 17, 7:05 PM CST to 7:26 PM CST
- Where
- Stark County, 4 mi E of Richardton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.883, -102.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 17, 2:00 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SAT JUL 17 2004 .SHORT TERM... FORECAST PROBLEMS IN THE SHORT TERM CONCERN TEMPS AND SLIGHT CHANCES OF THUNDERSTORMS. WILL UTILIZE AN ETA/AVN BLEND FOR THE GRIDDS WITH A SLIGHT NOD TO THE ETA FOR DETAILS. THE ETA IS VERY CONSISTENT WITH THE SPEED OF WK CDFNT TRYING TO MAKE ITS WAY ACROSS CWA ON SUNDAY COMPARED TO FCST RUN 12 HOURS AGO. GFS IS SLOWER THAN ITS RUN 6 HOURS AGO AND TRENDING TOWARD ETA. TONIGHT...CURRENT MSAS AND GOES SOUNDER LIS OF -3 TO -5 OVER WESTERN NORTH DAKOTA. CU HAS DEVELOPED OVER WCNTRL TO FAR SOUTHWEST NORTH DAKOTA IN AREA OF SURFACE CONVERGENCE. ACCORDING TO 19Z LAPS SOUNDINGS OVER FAR WCNTRL CWA THERE IS STILL ABOUT 20J/KG CIN HOLDING BACK FREE CONVECTION. WILL MONITOR AND MAY MENTION A SLIGHT CHANCE THUNDERSTORMS TONIGHT. BESIDES SURFACE HEATING THIS EVENING PROVIDING POSSIBLE ACTIVITY...ITS POSSIBLE THAT CONVECTION IN SRN SASKATCHEWAN WILL MOVE INTO CWA LATER TONIGHT. ON SUNDAY...GUIDANCE SIMILAR IN FORECASTING MID TO UPPER 90S ACROSS CWA AND THIS IS CONSISTENT WITH GOING FORECAST. WITH STRONG RIDGING MID LEVEL TEMPERATURES SHOULD INHIBIT CONVECTION OVER ALL BUT FAR EASTERN CWA. ON MONDAY...BOTH ETA/GFS SHOW A SHORTWAVE MAKING ITS WAY THROUGH UPPER RIDGE. DIFFERENCES HERE WITH ETA/GFS ON TIMING/PLACEMENT OF QPF. GFS IS ALSO QUITE A BIT COOLER AS A RESULT OF THE PRECIP AND ADDED CLOUD COVER. FOR NOW FEEL A COMPROMISE ON TEMPS IS BEST BET WITH BROADBRUSH CHANCE OF PRECIP AS WAS ALREADY IN THE FORECAST. TUESDAY...UPPER RIDGE HAS NOW FLATTENED WITH MORE OF A ZONAL TO SLIGHTLY SOUTHWEST FLOW. GFS IS MAINLY DRY ATTIM WITH ETA SHOWING SCATTERED QPF ACROSS CWA. ETA SEEMS TO BE BETTER SOLUTION ATTIM AND WILL KEEP A CHANCE OF THUNDERSTORMS ON TUESDAY. .LONG TERM... A WEAK SHORT WAVE WILL MOVE THROUGH THE UPPER LEVEL FLOW ON WEDNESDAY...BRINGING A CHANCE OF TSTMS MAINLY TO THE SOUTHERN PORTIONS OF THE STATE. RIDGING ALOFT WILL DEVELOP SLOWLY BY SATURDAY KEEPING TEMPERATURES SEASONABLE AND CHANCES OF TSTORMS SMALL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT SAT JUL 17 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181006- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 507 AM CDT SAT JUL 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP MARTIN
The Bismarck radar (KBIS), 113 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5412475.